Find & Manage Your Patient Assistance Programs
Estimated patient savings $600,000,000.00
Salicylamide, Acetaminophen and Phenyltoloxamine oral
SALICYLAMIDE/ACETAMINOPHEN/PHENYLTOLOXAMINE CAPSULES - ORAL

Important Note

The following information is intended to supplement, not substitute for, the expertise and judgment of your physician, pharmacist or other healthcare professional. It should not be construed to indicate that use of the drug is safe, appropriate, or effective for you. Consult your healthcare professional before using this drug.

SALICYLAMIDE/ACETAMINOPHEN/PHENYLTOLOXAMINE CAPSULES - ORAL

(sal-ih-SILL-uh-mide/APAP/FEN-ill-toll-OX-uh-meen)

COMMON BRAND NAME(S): Anabar, Cetazone T, Dolorex, Ed-Flex, Lobac

Uses

This combination product is used for the temporary relief of mild to moderate pain and discomfort.

How To Use

Take this medication by mouth, as needed, usually every four hours; or as directed by your doctor. Do not take more than 8 capsules per day of this medication (4 capsules per day for children 8 to 12 years of age). Do not take this medication for more than 10 days without your doctor's approval. This medication contains acetaminophen. Do not take more acetaminophen than recommended (see Side Effects section).

Side Effects

Nausea, diarrhea, heartburn, drowsiness, dizziness, or dryness of mouth, throat or nose may occur. If these persist or worsen, notify your doctor. Tell your doctor immediately if you have any of these serious side effects: blurred vision, irregular heartbeat, easy bleeding or bruising, ringing in the ears, loss of coordination, seizures, difficulty urinating, persistent sore throat, fever. If you do not have liver problems, the adult maximum dose of acetaminophen is 4 grams per day (4000 milligrams). If you take more than the maximum daily amount, it may cause serious (possibly fatal) liver disease. Tell your doctor immediately if you have any of the following symptoms of liver damage: severe nausea, yellowing eyes or skin, dark urine, stomach pain, extreme fatigue. An allergic reaction to this drug is unlikely, but seek immediate medical attention if it occurs. Symptoms of an allergic reaction include: rash, itching, swelling, severe dizziness, trouble breathing. If you notice other effects not listed above, contact your doctor or pharmacist.

Precautions

Tell your doctor your medical history, especially of: kidney disease, liver disease, breathing trouble (bronchial asthma), ulcers, bleeding problems (coagulation), any allergies (especially to aspirin). This drug contains a medication similar to aspirin. Children and teenagers should not take aspirin if they have chickenpox, influenza, or any undiagnosed illness without first consulting a doctor about Reye's syndrome, a rare but serious illness. Limit alcoholic beverages while taking this medication. This drug may make you dizzy or drowsy; use caution engaging in activities requiring alertness such as driving or using machinery. This product may cause stomach bleeding. Daily use of alcohol and this medicine may increase your risk for stomach bleeding. This product contains acetaminophen. Acetaminophen may cause liver damage. Daily use of alcohol, especially when combined with acetaminophen, may increase your risk for liver damage. Check with your doctor or pharmacist for more information. This medication should be used only when clearly needed during pregnancy. Discuss the risks and benefits with your doctor. This medication passes into breast milk and may have undesirable effects on a nursing infant. Consult your doctor before breast-feeding.

Drug Interactions

Tell your doctor or pharmacist of all prescription and nonprescription drugs you may use especially of: "blood thinners" (e.g., warfarin), phenobarbital, pain medications, fever reducers (e.g., aspirin, acetaminophen), cough-and-cold products (e.g., antihistamines). Acetaminophen is an ingredient in many nonprescription products and in some combination prescription medications. Read the labels carefully before taking other pain relievers, fever reducers, or cold products to see if they also contain acetaminophen. (Also see adult maximum daily dose information in Side Effects section). Do not start or stop any medicine without doctor or pharmacist approval.

Overdose

If overdose is suspected, contact your local poison control center or emergency room immediately. Symptoms of overdose may include vomiting, excessive sweating, fast or deep breathing, abnormal behavior, loss of consciousness, severe nausea, yellowing eyes or skin, dark urine, stomach pain, extreme fatigue,.

Notes

Do not share this medication with others. This medication has been prescribed for your current condition only. Do not use it later for pain unless told to do so by your doctor. A different medication may be necessary in those cases.

Missed Dose

Only when instructed to use this medication on a regular schedule (not "as needed"): If you miss a dose, use it as soon as you remember. If it is near the time of the next dose, skip the missed dose and resume your usual dosing schedule. Do not double the dose to catch up.

Storage

Store at room temperature between 59 and 86 degrees F (15 and 30 degrees C) away from light.